Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Annie - weight gain

Posted by Rick on June 27, 1999, at 13:31:40

In reply to Re: Annie - weight gain, posted by Annie on May 12, 1999, at 14:40:11

> > > Having been on just about every AD and gaining weight on most of them, I find it interesting that I lost 45 pounds on Nardil! My appetite totally disappeared. I became obsessive about losing weight. Interesting fact, if I ate more than 600 calories a day, I would gain weight. So possibly the obsessiveness caused by the drug counteracted its weight gain potential.
> >
> > I take it that you were using it for depression, so this makes me wonder: what kind of appetite changes, if any, did you have associated with the depression?
> >
> > (I've heard of people losing weight on Nardil who been gaining weight while depressed.)
> I am not certain I understand your question. Yes, I am diagnosed with uni-polar depression. I have not presented any obssessive behavior prior to or subsequent to my use of Nardil(my fifth drug trial). I did experience some increase in appetite and signicant weight gain with the onset of depression and prior to any drug treatment. If I had eaten my pre-depression healthy diet while on Nardil, I still would have gained weight. The effect of the drug on my depression was not dramatic.

I've been taking Nardil for two months for social phobia. I do not have depression or other mental illnesses (that I know of, anyways). Having heard the weight gain horror stories, I was quite concerned, because for health reasons I was embarking on my first diet in 30 years concurrently with starting the medication! To my pleasant surprise, I've been consistently dropping 1-3 pounds a week, and it has actually been *easier* than I expected (I eat a lot healthier during the week, but still indulge my appetite with pretty much whatever I want on weekends).

Unfortunately, some of Nardil's other side effects hit me big-time! For example, I was mild-to-moderately hypertensive before starting Nardil, and remained that way after 4-5 weeks on the drug. But then, as dosage reached 75mg the hypotensive effect hit like a bolt, and my blood pressure became way too LOW most of the time (70/50 is common...I use to be more like 145/93). Postural hypotension and dizziness got so bad that I fell down 3 times, once in public, and had several episodes of staggering as if I were stone drunk (actually kind of fun in a weird way). Constipation, inorgasmia (sp?), dry mouth, tinnitus, and twitching have also been problems. But worst of all, the Nardil, which had been showing great promise after about two weeks, just pooped out for me a couple weeks ago. I've been off it for five days, and the side effects are slowly abating, but this former hypertensive is still getting readings of 70/50 - 100/70 (amazing...there sure aren't any blood pressure meds that work that well!).

Does anyone know if another MAO has the potential to help with Social Phobia after "gold standard" Nardil failed (after a promising start)? Or how about Klonopin?




Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Rick thread:3352